MAUDE Adverse Event Report: COVIDIEN PALINDROME - P(HSI) SP VT 33CM; DIALYSIS CATHETER

COVIDIEN PALINDROME - P(HSI) SP VT 33CM; DIALYSIS CATHETER
Model Number 8888133509P
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 9/23/2016.An investigation is currently under way; upon completion the results will be forwarded.
 
Event or Problem Description
It was reported to covidien on (b)(6) 2016 that a customer had an issue with a dialysis catheter.The customer reports while attempting to place the insertion stylet into the inner lumen of the catheter, the insertion stylet would not advance completely, the device would only allow a half insertion into the catheter.Therefore, the staff had to remove and open another palindrome catheter 33cm.There was nothing visibly wrong with the stylet; it was within the catheter, possibly an occlusion.
 
Additional Manufacturer Narrative
Submit date: 2/2/2017.A device history review (dhr) revealed no discrepancies that may have contributed this reported issue.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhrs are reviewed for accuracy prior to product release.Two samples were received for evaluation.One sample was opened and one sample was unopened.During a visual inspection, the opened kit revealed that one of the caps was missing and the stylet was bent.The stylets were passed through the lumens and as a result, the stylets easily passed through.The stylets were also measured and tested within specification.The reported issue was replicated when the stylet was incorrectly inserted into the lumen of the catheter.As per procedure, manufacturing performs an occlusion test in order to confirm if any material obstructs the tubing or if the slots were blocked.According to the visual evaluation, the catheter or the stylets did not reveal any problem related to the reported condition.The catheter was flushed successfully and no obstructions were identified.As per the instructions for use, load stylets fully into catheter and lock stylet hubs to lumen adapters.Ensure that the white flat side of the longer stylet containing the stylet side hole is oriented against the septum of the catheter lumen.It is possible that the clinician inadvertently placed the stylet in the incorrect position.A corrective action is not deemed necessary at this time.It must be noted that in-process controls (such as personnel training, incoming quality acceptance testing for raw material, 100% visual inspection, and visual acceptance sampling are performed in the plant) are in place to prevent non-conforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.

Brand Name
PALINDROME - P(HSI) SP VT 33CM
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
COVIDIEN
covidien manufacturing solulfons sa
edificio 820 calle #2 zona franca coyol
alajuela
CS 
MDR Report Key5974805
Report Number3009211636-2016-00409
Device Sequence Number617398
Product Code MSD
UDI-Device Identifier10884521157873
UDI-Public011088452115787317180826101526600194
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888133509P
Device Catalogue Number8888133509P
Device Lot Number1511300105
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/23/2016
Supplement Report FDA Received Date02/07/2017
Patient Sequence Number1